Alert archive / North Dakota / River Flood Watches in 2011
River Flood Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood watch at May 21, 2011, 10:44 AM CDT for Mercer County, Oliver County, North Dakota. It took effect at May 23, 2011, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 10:44 AM CDT (15:44 UTC)
- In effect from
- May 23, 2011, 3:00 AM CDT
- Expired
- May 22, 2011, 1:41 PM CDT
- In force
- Issued by
- NWS Bismarck, ND
- Flood severity
- None
Counties Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 80 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Knife River (ND) near Hazen (HZNN8). The gauge peaked at 17.69 ft at May 22, 2011, 2:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood watch went out at May 21, 9:50 AM CDT, 54 minutes earlier.
Area forecast discussion, May 21, 9:50 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 950 AM CDT SAT MAY 21 2011 .UPDATE...UPDATED CHANCES FOR RAIN AND TEMPERATURES TODAY. && .DISCUSSION...UPPER LOW IS LIFTING NORTH AND THE MAIN AREA OF PRECIPITATION WILL BE NORTH AND WEST. WILL LIKELY SEE SOME PARTIAL SUNSHINE SOUTH CENTRAL AND WITH SOME SMALL CAPE COULD SEE AN ISOLATED THUNDERSTORM. COOLED TEMPERATURES 1 TO 2 DEGREES SOUTHWEST WHERE CLOUDS AND RAIN WILL HOLD DOWN TEMPS. && .AVIATION...SURFACE LOW PRESSURE IN SOUTHWEST NORTH DAKOTA AT 9 AM CDT WILL BE THE FOCUS FOR RAIN NORTH AND WEST. IFR CEILINGS WILL CONTINUE AT KMOT/KISN/KDIK. GRADUAL IMPROVEMENT TO MVFR CONDITIONS EXPECTED AT KBIS/KJMS AFTER 18Z. ISOLATED THUNDERSTORMS AFTER 18Z AT KBIS/KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NDZ004-005-012-013. && SHORT TERM...WAA LONG TERM....TSW AVIATION...TSW
Hazardous weather outlook, May 21, 4:22 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT SAT MAY 21 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT SAT MAY 21 2011 /322 AM MDT SAT MAY 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT ACROSS THE COUNTY FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOOD WARNINGS AND ADVISORIES CONTINUE SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY...BUT NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR REPORTS OF RAINFALL AND FLOODING. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:52 AM CDT | Areal Flood Advisory | BIS | Dickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more | 27 hr |
| May 21, 3:54 AM CDT | Areal Flood Advisory | BIS | Foster, Sheridan, Wells | 24 hr |
| May 21, 10:17 AM CDT | River Flood Warning | BIS | Dunn | 33 hr |
| May 21, 10:21 AM CDT | River Flood Warning | BIS | Billings, Golden Valley | 10 days |
| May 21, 10:44 AM CDT | River Flood Watch | BIS | Mercer | 11 hr |
Nearby
River Flood Watches in North Dakota, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.